Originally Posted by scratchee
My wife and I were watching a (fictional) movie with a diabetic woman taking an insulin shot (my wife is diabetic and takes insulin shots.) The woman in the movie tied her arm with a rubber tube and went searching for a nice plump vein, like she was shooting heroin or something.
That would be one of the easiest ways for a diabetic to kill them selves: There is a rather Controversial and dangerous method of bringing down a high Potassium level which involves giving the Patient Insulin Intravenously. Many hospitals now ban the practice, but some still use it. I hate getting orders to preform this procedure. I have had more than one patient end up with critically low BS as a result and end up practically comatose and in the ICU. It is amazing how small of a dose of IV insulin can drop somebodies blood sugar to 20 mg/dl.. And even more amazing how much Dextrose it takes to bring them back up to a normal level.